Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 62, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 23, 2021, 6:25 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2021, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 23, 2021, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 23, 2:42 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 23, 2:42 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Key West FL 242 PM EDT Wed Jun 23 2021 .DISCUSSION... Currently, there is a lull in convection across the entire Florida Keys island chain as well as the nearshore and offshore waters. However, relying solely on KBYX radar imagery for the short-term forecast would be deceiving. There are likely bountiful residual boundaries across the CWA. This is evident in the chaotic surface wind observations, with most observations north of the island chain reporting northeasterly flow, while those south of the island chain are primarily southeast. Meanwhile the Florida Mainland is lighting up like a Christmas tree, as a nearly- stationary upper level trough remains draped across the region, providing ample forcing for ascent. The overall short-term forecast reasoning remains the same and is largely supported by all available global and convective-allowing numerical weather models. The convection over South Florida will likely push an outflow boundary southward this evening. This will interact with the aforementioned existing boundaries to provide a good chance for showers and thunderstorms. Stratiform showers may linger through much of the overnight hours. Thereafter, there may be a lull in convection tomorrow morning, before yet another round of active weather expected tomorrow afternoon and Thursday night. Thereafter, the trough will lift out as a well-defined ridge builds across South Florida and the Florida Keys. Forecast guidance is suggesting a drying of the low- to mid-levels by Friday evening. With little large-scale forcing for ascent for the weekend and into early next week, have elected to go with near-to or just above normal PoPs this forecast cycle and will punt finer details to later cycles. It is worth mentioning that there will likely be peaks and lulls in convection in this extended period due to weak pulses of moisture and low-level vorticity. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. From synopsis, periods of unsettled weather are expected tonight through at least Thursday night due to the presence of an upper-level trough over South Florida as well as an upper-tropospheric low in the vicinity of Cuba. Thereafter, high pressure will bridge across the Florida Keys marine zones, resulting in freshening east to southeast breezes Thursday night through the weekend, with wind speeds likely highest in the overnight and early morning hours. && .AVIATION... There is some uncertainty in the short-term forecast due to the possibility of cloud-line development, however, have elected to keep VCSH out for the rest of the afternoon. Convection moving off the mainland may impact the terminals this evening so have inserted a VCTS to account for this activity at 22Z for MTH and 23Z for EYW. After the main activity moves out of the area near midnight, VCSH was inserted through the end of the TAF period due to the higher than normal rain chances expected tomorrow. Light surface winds will back to the northeast overnight tonight, then become easterly by tomorrow morning. && .CLIMATE... On this day in 1912, the daily record low temperature of 71F was recorded in Key West. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...BT Aviation/Nowcasts....NB Data Acquisition.....DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 23, 5:13 AM EDT, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 513 AM EDT Wed Jun 23 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-241000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 513 AM EDT Wed Jun 23 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes. A secondary thunderstorm hazard will be locally strong wind gusts of 30 to 40 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered thunderstorms are expected. The primary thunderstorm hazard will be lightning strikes. A secondary thunderstorm hazard will be locally strong wind gusts of 30 to 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Kasper
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:09 AM EDT | Special Marine Warning | KEY | 66 min | |
| Jun 23, 9:23 AM EDT | Special Marine Warning | KEY | 52 min | |
| Jun 23, 9:54 AM EDT | Special Marine Warning | KEY | 33 min | |
| Jun 23, 7:03 PM EDT | Special Marine Warning | KEY | 27 min | |
| Jun 23, 7:27 PM EDT | Special Marine Warning | KEY | 33 min | |
| Jun 23, 7:56 PM EDT | Special Marine Warning | KEY | 13 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.